Home PEx Lifestyle Health and Wellness
Speak your mind, but mind what you post. Let's not spread disinformation and/or misinformation.

too much ferrous sulfate intake

anghelanghel PEx Veteran ⭐⭐
dear doctors ira, greekgod and bu:

i am anemic that's why my doctor advised me to take ferrous sulfate supplement. i used to take united homes ferrous sulfate once a day and it somewhat helps. i am now taking rhea ferrous sulfate and it says in the instruction that i should take it thrice a day. i was worried of overdose so i took the medication once a day pero parang walang effect. so ginawa kong thrice a day and medyo ok na ko.

question ko lang, hindi ba ako magkaka-overdose sa sobrang ferrous sulfate? wala bang toxicity ito? and why does my stool turns black whenever i am into ferrous sulfate medication? normal ba ito?

thanks!

Comments

  • The mere fact that this troubles you and gives you a tarry stool (indicative of the presence of Ferrous sulfate). Your doctor asked you to take it only once a day, why did you take three? Do not just do things on your own okay even if the label says so. Go to the doctor that prescribed you that and report this to him/her. Ok?
  • Do you experience any of these aside from dark stools?
    Constipation, gastric irritation, nausea, abdominal cramps, vomiting, diarrhea? If you do...GO TO YOUR DOCTOR WHOM YOU HAVE CONSULTED
  • IraIra PEx Influencer ⭐⭐⭐
    What were the results of your CBC?

    Rhea Ferrous Sulfate has 325 mg. elemental iron, and if you are moderately to severely anemic, a thrice daily dose is fine. However, if you have already been taking iron for 2 months or if your hemoglobin level isn't really very low, it might be time to have a repeat hemoglobin/hematocrit count and decrease your Rhea ferrous Sulfate intake to a once daily dose.

    Stools very commonly become dark green to black when you have an oral intake of iron preparation. This is caused by unabsorbed iron and is harmless and expected. Once you stop taking the iron, it will disappear. Only when black stools become sticky, and accompanied with side effects such as blood streaks, nausea, diarrhea, weakness, stomach or abdominal cramping, soreness, or sharp pains should you suspect toxicity.
  • doc, bakit kaya anemic si anghel?

    kong dahil sa kulang sa iron, bakit kaya kulang sa iron?

    yong sister ko anemic din. seguro i-advise ko syang mag take nang iron maski na hindi ko alam kong bakit sya anemic, total seguro yon lang ang kailangan nya.
  • IraIra PEx Influencer ⭐⭐⭐
    Because of inadequate dietary iron intake and monthly periods.
  • thanks doc.

    oh pala, curious lang. mayroon bang mga tao na anemic na ang iron hindi oobra?
  • IraIra PEx Influencer ⭐⭐⭐
    Yes. Iron deficiency anemia is only one type of anemia.
  • I have heavy bleeding during monthly periods due to myoma, i tried taking IBERET FOLIC reseta sakin ng obgyne ko. Ang side effect sakin heartburn & GERD. Sobrang hirap! Itinigil ko muna, anu pong pwede ko ipalit na iron vitamins na hindi nakaka-gastritis? Thank you 
  • ms_mind21ms_mind21 PExer
    edited August 2019 #10
    Tanong ko lang po 7days na po akong meron mens, ibig sabihin po ba nun may myoma ako? Ano po kaya gamot para tumigil ung pagdurugo? Pahelp naman po sa nakaranas na ng ganito Please.
Sign In or Register to comment.